MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. 1.8 EXPANDABLE LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. 1.8 EXPANDABLE LEMAITRE VALVULOTOME
Catalog Number 1000-90
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and we have confirmed the reported defect in this device.We found that one of the blades did not close into the retainer when the green handle was pulled.The gap distance and the sheath length was found to be within specification.We also noted that the hoop of this blade was bent which could have led to this issue.Our lot history records review for lot number elv32331v did not reveal any discrepancies related to the complaint event either in the manufacturing or packaging processes.We have also reviewed the complaint history records for this product line for the last three years.We have not received any other complaints related to a similar issue.Hence, we consider this to be an isolated incident.Please note that we do conduct 100% inspection of the blade assembly during the manufacturing process.Our quality group also inspects each device before final packaging to ensure proper blade adjustment.However, it is possible that this blade/hoop was not well aligned during the manufacturing process.The blade alignment process includes manual adjustment of each blade by the operator.Operator errors, though rare, are possible due to the manual nature of the adjustments.It is also possible that the hoop was damaged during packaging or during shipping the device to the hospital.Our ifu clearly informs users to inspect the blades for damage and alignment prior to use.In this case, the user properly followed the risk mitigation measures (ifu) and properly identified the issue.Device was not used in the patient.Another valvulotome was used for the surgery.
 
Event or Problem Description
One of the four cutting blades of the valvulotome did not close properly into its housing.The malfunction was detected during pre-use check.So, the defective device was replaced with a new valvulotome.

Brand Name
1.8 EXPANDABLE LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8210317
Report Number1220948-2019-00002
Device Sequence Number19519358
Product Code MGZ
UDI-Device Identifier00840663100095
UDI-Public00840663100095
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K980723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Catalogue Number1000-90
Device Lot NumberELV32331V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1